MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported during an intraocular lens (iol) implant procedure, the intraocular lens was damaged, the plunger was moved to correctly see the lens trajectory through the cartridge, at the time of implantation, the plunger sectioned one of the lens haptics.The lens was removed during initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.A photo was provided of the lens adhered to a white card.The lens has been cut into several pieces, typical of removal.One of the haptics appears to be broken at the gusset area from one of the pieces.Viscoelastic is present on the lens.Viscoelastic is present on the lens.Product history records were reviewed and the documentation indicated the product met release criteria.A non qualified viscoelastic was indicated.Based on our observation of the attached photo, the haptic is broken and clinical solution appears to be present on the lens.The lens was cut into pieces, typical of lens removal.It is difficult to make a final determination without evaluation of the physical sample.The root cause may be related to a failure to follow the ifu.A non qualified viscoelastic was used in the device.The instructions for use (ifu) instructs during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Broken haptics may occur due to the use of a non qualified viscoelastic.Material properties of non qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (morethan 23degreec or 73degrees f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If the device is overfilled with ovd as this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19979618
Report Number1119421-2024-01567
Device Sequence Number2781771
Product Code KYB
UDI-Device Identifier00380652394772
UDI-Public(01)00380652394772(17)250507(11)220509(10)15408348
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model NumberAU00T0
Device Lot Number15408348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/29/2024
Date Device Manufactured05/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED OVD.
Patient Age63 YR
Patient SexFemale